Geometric versions of Schwarz’s lemma and symmetrization

  • V. N. Dubinin

The connection between the geometric versions of Schwarz’s lemma and the known symmetrization principles for some classes of analytic functions in a disk and a circular ring are discussed. In particular, simple proofs based on classical approaches are presented for some recent results of other authors. Bibliography: 22 titles.


Russia Analytic Function Apply Mathematic Riemann Surface Recent Result 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    V. N. Dubinin, “Capacities of condensers, generalizations of Grötzsch lemmas, and symmetrization,” Zap. Nauchn. Semin. POMI, 337, 73–100 (2006).MATHGoogle Scholar
  2. 2.
    G. M. Goluzin, The Geometric Theory of Functions of a Complex Variable [in Russian], Moscow (1966).Google Scholar
  3. 3.
    H. P. Boas, “Julius and Julia: mastering the art of the Schwarz lemma,” Amer. Math. Monthly, 117, No. 9, 770–785 (2010).MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    R. B. Burckel, D. E. Marshall, D. Minda, P. Poggi-Corradini, and T. J. Ransford, “Area, capacity, and diameter versions of Schwarz’s lemma,” Conform Geom. Dyn., 12, 133–152 (2008).MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    G. Pólya and G. Szegő, Isoperimeter Inequalities in Mathematical Physics [Russian translation], Moscow (1962).Google Scholar
  6. 6.
    V. N. Dubinin, “Symmetrization in the geometric theory of functions of a complex variable,” Usp. Mat. Nauk, 49, No. 1, 3–76 (1994).MathSciNetGoogle Scholar
  7. 7.
    T. Kubo, “Hyperbolic transfinite diameter and some theorems on analytic functions in an annulus,” J. Math. Soc. Japan, 10, No. 4, 348–364 (1958).MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    I. P. Mityuk, Symmetrization Methods and Their Application in Geometric Functions Theory. Introduction to Symmetrization Methods [in Russian], Kuban’s State University, Krasnodar (1980).Google Scholar
  9. 9.
    H. Kloke, “Some inequalities for the capacity of plane condensers,” Results Math., 9, Nos. 1–2, 82–94 (1986).MathSciNetMATHGoogle Scholar
  10. 10.
    D. Betsakos, “Geometric versions of Schwarz’s lemma for quasiregular mappings,” Proc. Amer. Math. Soc., 139, 1397–1407 (2011).MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Yu. G. Reshetnyak, Space Maps with Bounded Distortion [in Russian], Novosibirsk (1982).Google Scholar
  12. 12.
    I. P. Mityuk, “Symmetrization principle for multiconnected domains,” Dokl. AN SSSR, 157, No. 2, 268–270 (1964).Google Scholar
  13. 13.
    I. P. Mityuk, “Symmetrization principle for multiconnected domains and some of its applications,” Ukr, Mat. Zh., 17, No. 4, 46–54 (1965).MATHCrossRefGoogle Scholar
  14. 14.
    T. H. MacGregor, “Length and area estimates for analytic functions,” Michigan Math. J., 11, No. 4, 317–320 (1964).MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    M. Marcus, “Transformation of domains in the plane and applications in the theory of functions,” Pacific J. Math., 14, No. 2, 613–626 (1964).MathSciNetMATHGoogle Scholar
  16. 16.
    G. M. Goluzin, “Some covering theorems for functions regular in the disk.” Mat. Sb., 2(44), No. 3, 617–619 (1937).Google Scholar
  17. 17.
    A. F. Bermant, “On certain generalizations of E. Lindelöf’s principle and their applications,” Mat. Sb., 20(62), No. 1, 55–112 (1947).MathSciNetGoogle Scholar
  18. 18.
    A. Yu. Solynin, “A Schwarz lemma for meromorphic functions and estimates for the hyperbolic metric,” Proc. Amer. Math. Soc., 136, No. 9, 3133–3143 (2008).MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    A. Yu. Solynin, “Modules and extremal metric problems,” Algebra Analiz, 11, No. 1, 3–86 (1999).MathSciNetGoogle Scholar
  20. 20.
    J. A. Jenkins, Univalent Functions and Conformal Mapping [Russian translation], Moscow (1962).Google Scholar
  21. 21.
    V. N. Dubinin, “Distortion theorem in the theory of conformal mappings,” Mat. Zametki, 44, No. 3, 341–351 (1988).MathSciNetMATHGoogle Scholar
  22. 22.
    G. K. Antonyuk, “On area covering for functions regular in a ring,” Vestn. LGU, Ser. Mat., Mekh., Astron., 1, No. 1, 45–65 (1958).MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2011

Authors and Affiliations

  1. 1.Institute of Applied MathematicsFar-Eastern Branch of the Russian Academy of SciencesVladivostockRussia

Personalised recommendations